Results 1 to 5 of 5

Thread: Lupus and Menstruation

  1. #1
    Join Date
    Jan 2010
    Location
    georgia
    Posts
    16
    Thanks
    6
    Thanked 0 Times in 0 Posts

    Default Lupus and Menstruation

    Hi again all.

    I have a quick question...i was diagnosed with SLE two years ago next month. I'm pretty sure that i'm currently in the middle of a flare up and according to my calendar, my menstrual cycle was to begin this past Sunday. It hasn't started yet, and I'm wondering if the symptoms of my flare up could be the cause of this delay. I'm 21 years old, and I'm currently taking Plaquenil, Folic Acid, Vitamin D Supplements, and Naproxen. Thanks.
    UNSPEAKABLE JOY.
    "we must be the change we wish to see in the world."-mahatma ghandi
    1 TIMOTHY 4:12-"Don't let anyone look down on you because you are young, but set an example for the believers in speech, in life, in love, in faith and in purity."

  2. #2
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Default

    I'm not sure whether Plaquenil can affect your cycle, but that it a possibility. Also, any kind of physical stress can affect it, so it makes sense that a flare would do it.
    I would advise you to keep good records and talk to your rheumy and/or gyno about it.
    Hugs,
    Marla

  3. #3
    Join Date
    Nov 2011
    Posts
    466
    Thanks
    314
    Thanked 317 Times in 192 Posts

    Default

    I don't know that I've noticed anything like that, but hormones definitely interact with Lupus...but I guess like everything else, it's different for everybody. For me, in the week or so before my period I am WAY more likely to experience symptoms or go into a flare.

    Sorry you're feeling cruddy....

  4. #4
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,765
    Blog Entries
    10
    Thanks
    1,624
    Thanked 934 Times in 593 Posts

    Default

    People with Lupus can experience amenorrheic (no periods) or oligomenorrheic (scanty periods), or they can bleed very heavily. Often times, the disease can worsen (flare-up) during the menstrual cycle, most probably due to fluctuating hormone levels. Many women feel that their Lupus worsens during menstruation (especially during the end of their cycle). Researchers feel that
    estrogen may be the cause of making the condition worse, and this problem is currently being studied. So, what you are experiencing is not uncommon. I could not find information linking Plaquenil with menstrual problems..sorry.

    Peace and Blessings
    Namaste
    Saysusie
    Look For The Good and Praise It!

  5. The Following User Says Thank You to Saysusie For This Useful Post:

    bunny28 (12-23-2011)

  6. #5
    Join Date
    Jan 2009
    Location
    Sylvania,Ohio
    Posts
    1,409
    Thanks
    79
    Thanked 70 Times in 58 Posts

    Default

    Well put Carlotta! I AGREE to it WOSENING my PMS! UGH! Im one of THOSE people! Thats when i flare at my WORSE! Well that AND gettting the flu! OH SOOOOO BAD!!!! BOOOOOOO to BAD flares from PMS!!!!!! Im getting a mirena put in in Jan to stop my periods altogether! It can take 6 months to a yr after insertion to stop my periods BUT i have endimetreosis, as well as BAD FLARES during PMS. So my Drs HOPE this will TAME it ALL!!!!!! Ask your Dr about it!
    We Live in a MORTAL, FRAIL, IMPERFECT world in which the word "FAIR" doesn't always apply.Make EVERY MOMENT COUNT with the ones you LOVE because it can end in the blink of an eye. Love, Jeannette

  7. The Following 2 Users Say Thank You to lucky7 For This Useful Post:

    Saysusie (12-24-2011), tripLexie (03-09-2012)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •